Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 126, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Oct 13, 2014, 3:02 PM CDT for 5 counties in Alabama. It was in force for 58 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2014, 3:02 PM CDT (20:02 UTC)
- Expired
- Oct 13, 2014, 4:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Bibb County, AL, Jefferson County, AL, Shelby County, AL, Talladega County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 31 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 3:05 PM CDT | TSTM WND DMG | 1 S Wilsonville, AL | FOUR TREES APPROXIMATELY 8 INCHES IN DIAMETER BROKEN OFF AT FOUR FEET ABOVE THE GROUND. |
| Oct 13, 3:12 PM CDT | TSTM WND DMG | Mccalla, AL | A FEW TREES WERE BLOWN DOWN NEAR MCCALLA. |
| Oct 13, 3:14 PM CDT | TSTM WND DMG | 5 Se Bessemer, AL | TREE DOWN IN RUSSET WOODS NEIGHBORHOOD IN HOOVER. TIME ESTIMATED FROM RADAR. REPORTED VIA SOCIAL MEDIA. |
| Oct 13, 3:14 PM CDT | TSTM WND DMG | Woodstock, AL | TREES BLOWN DOWN IN WOODSTOCK INCLUDING ALONG HIGHWAY 11 AND ALONG PIKE ROAD |
| Oct 13, 3:20 PM CDT | TSTM WND DMG | Birmingham, AL | A POWER POLE WAS SNAPPED OFF ON HIGHWAY 78 IN PRATT CITY. |
| Oct 13, 3:20 PM CDT | TSTM WND DMG | Coaling, AL | TREES WERE BLOWN DOWN ON BAMA ROCK GARDEN ROAD NEAR COALING AND VANCE. |
| Oct 13, 3:20 PM CDT | TSTM WND DMG | Coaling, AL | UPDATED...TREES WERE BLOWN DOWN ON BAMA ROCK GARDEN ROAD AND A BARN ROOF WAS DAMAGED ON WILL WALKER ROAD...NEAR COALING AND VANCE. |
| Oct 13, 3:25 PM CDT | TSTM WND DMG | 4 Sse Bessemer, AL | LARGE TREE LIMBS/BRANCHES DOWN ACROSS DICKEY SPRINGS ROAD. TIME ESTIMATED FROM RADAR. |
| Oct 13, 3:35 PM CDT | TSTM WND DMG | 4 N Samantha, AL | TREES AND POWER LINES DOWN AT 12000 BLOCK OF NORTHSIDE ROAD. TIME ESTIMATED VIA RADAR. |
| Oct 13, 3:35 PM CDT | TSTM WND DMG | Birmingham, AL | POWERPOLES SNAPPED AT 22ND ST AND 2ND AVE N. |
| Oct 13, 3:36 PM CDT | TSTM WND GST 50 | Birmingport, AL | |
| Oct 13, 3:40 PM CDT | TSTM WND DMG | 5 Nw Sylvan Springs, AL | TREE DOWN ON UNOCCUPIED VEHICLE NEAR LITTLE RIVER TRAIL AND BIRMINGPORT ROAD. |
| Oct 13, 3:40 PM CDT | TSTM WND DMG | Pinson, AL | TREE DOWN IN PINSON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
400
WUUS54 KBMX 132002
SVRBMX
ALC007-073-117-121-125-132100-
/O.NEW.KBMX.SV.W.0126.141013T2002Z-141013T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
302 PM CDT MON OCT 13 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BIBB COUNTY IN ALABAMA...
JEFFERSON COUNTY IN ALABAMA...
SHELBY COUNTY IN ALABAMA...
SOUTHWESTERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
EASTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 400 PM CDT
* AT 301 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
LOW GAP TO MAYLENE TO SHELBY COUNTY AIRPORT TO FAYETTEVILLE...AND
MOVING NORTH AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
SYLACAUGA...ALABASTER...WILSONVILLE...HELENA...PELHAM...CHELSEA...
CHILDERSBURG AND BESSEMER.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 275...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBERS 81 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 76 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3360 8742 3351 8725 3366 8706 3376 8702
3372 8654 3356 8655 3349 8638 3340 8637
3348 8630 3346 8614 3311 8624 3306 8692
3325 8707 3313 8720 3312 8729 3300 8732
3300 8742 3302 8748 3359 8763 3361 8763
TIME...MOT...LOC 2003Z 166DEG 39KT 3307 8736 3318 8689
3320 8671 3314 8635
$$
05/MA2 follow-up statements
361
WWUS54 KBMX 132020
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 PM CDT MON OCT 13 2014
ALC007-073-117-121-125-132100-
/O.CON.KBMX.SV.W.0126.000000T0000Z-141013T2100Z/
BIBB AL-JEFFERSON AL-SHELBY AL-TALLADEGA AL-TUSCALOOSA AL-
320 PM CDT MON OCT 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
TUSCALOOSA...SOUTHWESTERN TALLADEGA...SHELBY...JEFFERSON AND NORTHERN
BIBB COUNTIES UNTIL 400 PM CDT...
AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DEERLICK CREEK CAMPGROUNDS TO TANNEHILL IRONWORKS STATE PARK TO
HELENA TO CHILDERSBURG...MOVING NORTH AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
BESSEMER...HOOVER...HUEYTOWN...VESTAVIA HILLS...HOMEWOOD...
FAIRFIELD...MOUNTAIN BROOK...BIRMINGHAM...IRONDALE AND LEEDS.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 275...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBERS 81 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 76 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3360 8742 3351 8725 3366 8706 3376 8702
3372 8654 3356 8655 3349 8638 3340 8637
3348 8630 3346 8614 3311 8624 3306 8692
3325 8707 3313 8720 3312 8729 3300 8732
3300 8742 3302 8748 3359 8763 3361 8763
TIME...MOT...LOC 2020Z 166DEG 46KT 3330 8748 3334 8706
3333 8685 3331 8642
$$
05/MA405
WWUS54 KBMX 132036
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
336 PM CDT MON OCT 13 2014
ALC007-132045-
/O.CAN.KBMX.SV.W.0126.000000T0000Z-141013T2100Z/
BIBB AL-
336 PM CDT MON OCT 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BIBB COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS
MOVED OUT OF THE WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3361 8763 3360 8742 3355 8732 3352 8732
3351 8725 3366 8706 3376 8702 3372 8656
3356 8655 3353 8648 3350 8648 3349 8638
3340 8637 3348 8630 3346 8614 3324 8621
3325 8707 3320 8753
TIME...MOT...LOC 2035Z 184DEG 49KT 3344 8751 3348 8708
3347 8688 3345 8645
$$
ALC073-117-121-125-132100-
/O.CON.KBMX.SV.W.0126.000000T0000Z-141013T2100Z/
JEFFERSON AL-SHELBY AL-TALLADEGA AL-TUSCALOOSA AL-
336 PM CDT MON OCT 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
TUSCALOOSA...CENTRAL TALLADEGA...NORTHERN SHELBY AND JEFFERSON
COUNTIES UNTIL 400 PM CDT...
AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES EAST OF SAMANTHA TO CONCORD TO MIDFIELD TO VINCENT...
MOVING NORTH AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
MOUNTAIN BROOK...BIRMINGHAM...IRONDALE...LEEDS...FULTONDALE...
TRUSSVILLE...GARDENDALE...PLEASANT GROVE...VANDIVER AND BIRMINGHAM
FAIRGOUNDS.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 242 THROUGH 275...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBERS 81 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 100 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3361 8763 3360 8742 3355 8732 3352 8732
3351 8725 3366 8706 3376 8702 3372 8656
3356 8655 3353 8648 3350 8648 3349 8638
3340 8637 3348 8630 3346 8614 3324 8621
3325 8707 3320 8753
TIME...MOT...LOC 2035Z 184DEG 49KT 3344 8751 3348 8708
3347 8688 3345 8645
$$
05/MAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 12:26 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Oct 13, 12:26 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1226 PM CDT MON OCT 13 2014 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... CURRENT WATER VAPOR IMAGERY INDICATES AN AMPLIFIED UPPER LEVEL TROUGH PIVOTING ACROSS THE SOUTHERN PLAINS INTO THE NORTHWESTERN GULF OF MEXICO. LOW TO MID-LEVEL WINDS WERE FROM THE SOUTH TO SOUTHWEST FROM THIS MORNINGS 12Z BMX SOUNDING AND THIS FLOW WILL CONTINUE TO ADVECT IN WARM MOIST AIR AHEAD OF THE AMPLIFIED TROUGH. THE FIRST THING OF NOTE THIS MORNING IS THAT THE LINE OF SHOWERS AND STORMS IS ALREADY A COUPLE HOURS AHEAD OF THE FASTEST HI-RES MODELS. THIS LINE OF STRONG TO SEVERE STORMS ARE QUICKLY APPROACHING THE MISSISSIPPI RIVER AT THIS TIME. THEREFORE...EXPECT THIS LINE WILL MOVE IN A BIT QUICKER THAN PREVIOUSLY FORECAST AND WILL MOST LIKELY BE KNOCKING ON OUR DOORSTEPS IN THE 22-01Z TIMEFRAME. THEREFORE...ADJUSTED TIMING UP BY A COUPLE OF HOURS IN THE FORECAST GRIDS. THERE IS STILL SOME UNCERTAINTY WITH THE SPEED OF THE LINE AS THE UPPER LEVEL FLOW BECOMES MORE MERIDIONAL LATER TODAY. THIS COULD ACT TO SLOW THE LINE DOWN SOME BUT CURRENT TRENDS SUGGEST A FASTER EVOLUTION. THE LOW LEVEL JET WILL INCREASE TO AROUND 50KTS JUST AHEAD OF THE LINE WITH 0-1KM SRH VALUES OF 200-300 M2/S2. MOST OF THE MODELS SUGGEST THE BEST DYNAMICS WILL OCCUR IN THE VICINITY OF THE LINE AND WILL HAVE TO WATCH FOR ISOLATED CELLS JUST AHEAD OF THE LINE AND ANY BOWING SEGMENTS ALONG THE LINE FOR THE POTENTIAL FOR TORNADOES. EXPECT CONVECTION WILL FIRE WELL AHEAD OF THE LINE THIS AFTERNOON WITH THE WARM AIR ADVECTION ACROSS THE AREA. NOT AS CONFIDENT WITH THE SEVERE WEATHER POTENTIAL WITH THESE CELLS AS SHORT RANGE MODELS DIFFER GREATLY ON THE AMOUNT OF INSTABILITY AND LOW LEVEL FORCING THIS AFTERNOON. CLOUD COVER THIS MORNING HAS PUT A HAMPER ON THE AMOUNT OF INSTABILITY. SURFACE WINDS ARE BACKED ACROSS THE FORECAST AREA AND WILL CONTINUE TO MONITOR THIS FOR THE POTENTIAL FOR EVEN HIGHER LOW LEVEL HELICITY VALUES. LOOKING AT RADAR...THERE ARE A FEW SHOWERS AND STORMS ALREADY DEVELOPING ALONG THE GULF COAST PUSHING NORTHWARD. OVERALL...THE MAIN THREAT LOOKS TO BE ALONG AND JUST AHEAD OF THE SQUALL LINE BUT THE CELLS THAT DEVELOP THIS AFTERNOON WILL NEED TO BE MONITORED FOR SOME ROTATION. HEAVY RAINFALL WILL ALSO BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA. NORTHWESTERN PORTIONS OF CENTRAL ALABAMA HAVE ALREADY EXPERIENCED APPRECIABLE RAINFALL YESTERDAY AND EXPECT THE CONTINUATION OF HEAVY RAINFALL TONIGHT WILL CREATE THE POSSIBILITY OF FLASH FLOODING ACROSS THE NORTHWEST WITH LOCALIZED FLOODING ELSEWHERE. PW VALUES WILL INCREASE TO NEAR 2 INCHES WHICH IS NEAR THE 99TH PERCENTILE FOR MID-OCTOBER. FOR THE FORECAST...HAVE AROUND 2-3 INCHES OF RAIN ACROSS THE AREA WITH 1-HOUR FLASH FLOOD GUIDANCE VALUES LESS THAN 2 INCHES IN THE AREA OF THE FLASH FOOD WATCH. MODELS INDICATE THAT THE SQUALL LINE BECOMES LESS DEFINED AS IT BEGINS TO MOVE EAST OF THE I-65 CORRIDOR. MOST OF THE MODELS INDICATE THAT THE CONVECTIVE ACTIVITY IN THE WARM AIR ADVECTION WILL CUT OFF MOISTURE TRANSPORT TO THE LINE CAUSING THE SQUALL LINE TO BECOME LESS DEFINED AS IT MOVES TO THE EAST. THE COLD FRONT WILL NOT MOVE THROUGH UNTIL LATER IN THE MORNING ON TUESDAY AND SHOWERS AND STORMS WILL CONTINUE TO BE POSSIBLE ALONG THE FRONT BUT SEVERE WEATHER IS NOT ANTICIPATED WITH THE ATMOSPHERE BEING WORKED OVER. 05/MA && .AVIATION... 18Z TAF DISCUSSION. MOSTLY VFR CONDITIONS CURRENTLY ACROSS THE TERMINALS AT THIS TIME. SHOWERS AND STORMS ARE DEVELOPING IN THE WARM AIR ADVECTION PATTERN ALONG THE GULF COAST. EXPECT THESE SHOWERS AND STORMS WILL CONTINUE NORTHWARD AND WILL EFFECT THE TERMINALS THIS AFTERNOON. FOR NOW...HAVE JUST INCLUDED VCTS FOR THIS AFTERNOON BUT WILL MAKE AMENDMENTS FOR TSRA AS NECESSARY. A LINE OF STRONG TO SEVERE STORMS MOVING IN FROM THE WEST WILL EFFECT ALL OF THE TERMINALS AFTER 01Z THROUGH 12Z AND TRIED TO TIME THIS OUT IN THE TAFS. MVFR TO IFR CONDITIONS WILL BE POSSIBLE IN THE HEAVIER DOWNPOURS ASSOCIATED WITH THE STORMS THIS AFTERNOON EVENING AND INTO THE OVERNIGHT HOURS. GUSTY SOUTHERLY WINDS WILL CONTINUE AHEAD OF THE LINE WITH GUSTS AS HIGH AS 30 KTS POSSIBLE. NOTE...THE NATIONAL WEATHER SERVICE WILL CONTINUE ISSUING SEASONAL TERMINAL FORECASTS FOR THE TALLADEGA MUNICIPAL AIRPORT (KASN) IN TALLADEGA...ALABAMA THROUGH AT LEAST THE 23RD OF OCTOBER. 05/MA && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR ALL OF CENTRAL ALABAMA. FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING COUNTIES: BLOUNT...FAYETTE...LAMAR... MARION...WALKER...WINSTON. &&
Hazardous weather outlook, Oct 13, 1:12 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 112 PM CDT MON OCT 13 2014 ALZ011>015-017>050-141815- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 112 PM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE POTENTIAL FOR TWO ROUNDS OF SEVERE WEATHER...INCLUDING DAMAGING STRAIGHT LINE WINDS AND TORNADOES...EXIST THROUGH AT LEAST TUESDAY MORNING. FIRST...THROUGH THE AFTERNOON AND EVENING HOURS...ISOLATED DISCRETE SUPERCELLS CAPABLE OF PRODUCING TORNADOES WILL BE POSSIBLE WEST OF A TROY...TO ROCKFORD...TO RAGLAND LINE. THIS ACTIVITY WILL SPREAD NORTH THROUGH THE EARLY EVENING HOURS. SECOND...A SQUALL LINE CAPABLE OF PRODUCING WIDESPREAD WIND DAMAGE AND EMBEDDED TORNADOES WILL MOVE INTO THE WEST AROUND 6 PM. THIS SQUALL LINE WILL CONTINUE TO MOVE EAST THROUGH THE OVERNIGHT HOURS ALTHOUGH SEVERE WEATHER WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA...THE GREATEST THREAT WILL BE WEST OF A LINE FROM SELMA TO BIRMINGHAM. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS OF 60 MPH OR GREATER AND ISOLATED TORNADOES. THERE IS A SLIGHTLY LOWER THREAT OF LARGE HAIL AND LOCALIZED FLASH FLOODING. AHEAD OF THE APPROACHING STORM SYSTEM...A TIGHTENED PRESSURE GRADIENT WILL RESULT IN SUSTAINED WINDS AROUND 20 MPH AND WIND GUSTS AS HIGH AS 40 MPH THIS AFTERNOON AND TONIGHT...OUTSIDE OF ANY CONVECTION. ANY STORMS WILL PRODUCE HEAVY RAINFALL...WITH 1.5 TO 3 INCHES EXPECTED AREAWIDE THROUGH TOMORROW. PORTIONS OF NORTH CENTRAL ALABAMA HAVE RECEIVED 2 TO 6 INCHES OF RAIN OVER THE LAST SEVERAL DAYS...AND A FLASH FLOOD WATCH REMAINS IN EFFECT FOR FOR LOCATIONS GENERALLY ALONG AND NORTH OF A LINE FROM MILLPORT TO CORDOVA TO ONEONTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COMBINATION OF SQUALL LINE AND SUPERCELL THUNDERSTORMS IS EXPECTED TO BE ONGOING TUESDAY MORNING...ESPECIALLY ACROSS THE EAST. THE THREAT OF DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES WILL CONTINUE THROUGH THE MORNING HOURS. THERE IS A CHANCE OF THUNDERSTORMS REDEVELOPING DURING THE AFTERNOON ACROSS THE SOUTHEAST...BUT THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE. THE THREAT OF FLASH FLOODING WILL CONTINUE GENERALLY ALONG AND NORTH OF A LINE FROM MILLPORT TO CORDOVA TO ONEONTA THROUGH MID DAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED FROM THIS AFTERNOON THROUGH TUESDAY MORNING.
In the hours before
Special weather statement, Oct 13, 1:56 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
156 PM CDT MON OCT 13 2014
ALZ035-036-041>044-131945-
AUTAUGA AL-CHILTON AL-COOSA AL-ELMORE AL-LOWNDES AL-MONTGOMERY AL-
156 PM CDT MON OCT 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...NORTHWESTERN
MONTGOMERY...NORTHERN LOWNDES...WESTERN ELMORE...WESTERN COOSA AND
EASTERN CHILTON COUNTIES UNTIL 245 PM CDT...
AT 153 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM AUTAUGAVILLE TO PRATTVILLE
TO BOYLSTON...AND MOVING NORTH AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
WETUMPKA...
CLANTON...
ROCKFORD...
JEMISON...
WEOGUFKA...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3241 8680 3304 8681 3306 8660 3302 8655
3302 8652 3306 8652 3307 8645 3299 8615
3232 8614 3232 8650
TIME...MOT...LOC 1856Z 184DEG 36KT 3251 8668 3250 8649
3245 8629
05/MASpecial weather statement, Oct 13, 2:13 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
213 PM CDT MON OCT 13 2014
ALZ033-035-040-132000-
CHILTON AL-DALLAS AL-PERRY AL-
213 PM CDT MON OCT 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERRY...NORTHERN DALLAS
AND SOUTHWESTERN CHILTON COUNTIES UNTIL 300 PM CDT...
AT 210 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR POTTER STATION...OR NEAR SELMA...MOVING NORTH AT 35
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
VALLEY GRANDE...
BURNSVILLE...
PAUL M GRIST STATE PARK...
PARNELL...
HEIBERGER...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3236 8728 3283 8732 3283 8692 3266 8690
3266 8692 3258 8690 3254 8691 3249 8688
3235 8687
TIME...MOT...LOC 1914Z 182DEG 32KT 3244 8710
05/MASpecial weather statement, Oct 13, 2:25 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 PM CDT MON OCT 13 2014
ALZ030>032-039-132015-
GREENE AL-HALE AL-MARENGO AL-SUMTER AL-
225 PM CDT MON OCT 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN SUMTER...EXTREME
NORTHERN MARENGO...HALE AND EASTERN GREENE COUNTIES UNTIL 315 PM
CDT...
AT 223 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ARCOLA...OR 6 MILES EAST OF DEMOPOLIS...MOVING
NORTH AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GREENSBORO...
EUTAW...
NEWBERN...
FORKLAND...
DUFFYS BEND...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3306 8797 3306 8783 3302 8783 3302 8772
3300 8763 3300 8743 3283 8745 3283 8747
3275 8747 3265 8749 3265 8753 3248 8752
3249 8790
TIME...MOT...LOC 1926Z 185DEG 33KT 3258 8773
05/MASpecial weather statement, Oct 13, 2:44 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 PM CDT MON OCT 13 2014
ALZ030-031-132030-
GREENE AL-SUMTER AL-
244 PM CDT MON OCT 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SUMTER AND WESTERN GREENE
COUNTIES UNTIL 330 PM CDT...
AT 241 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR COATOPA...OR 10 MILES SOUTHEAST OF LIVINGSTON...
MOVING NORTH AT 40 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LIVINGSTON...
DUG HILL...
THE UNIVERSITY OF WEST ALABAMA...
BLUFFPORT...
TISHABEE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3299 8787 3245 8799 3242 8804 3243 8820
3300 8827
TIME...MOT...LOC 1944Z 186DEG 33KT 3249 8810
05/MALocal storm report, Oct 13, 2:49 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG 1 E DEMOPOLIS 32.52N 87.82W
10/13/2014 MARENGO AL EMERGENCY MNGR
ROOF BLOWN OFF A LAUNDROMAT JUST EAST OF DEMOPOLIS ON US
80. ALSO SEVERAL TREES DOWN ACROSS THE COUNTY AS THE
STORM MOVED THROUGH.
&&
16Special weather statement, Oct 13, 3:00 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 PM CDT MON OCT 13 2014
ALZ015-024>027-034-036-132045-
BIBB AL-COOSA AL-JEFFERSON AL-SHELBY AL-ST. CLAIR AL-TALLADEGA
AL-WALKER AL-
300 PM CDT MON OCT 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER...
SOUTHWESTERN TALLADEGA...SHELBY...SOUTHWESTERN ST. CLAIR...
JEFFERSON...NORTHWESTERN COOSA AND NORTHEASTERN BIBB COUNTIES UNTIL
345 PM CDT...
AT 258 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM UNIVERSITY OF MONTEVALLO TO
SHELBY COUNTY AIRPORT TO FAYETTEVILLE...AND MOVING NORTH AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
COLUMBIANA...
ALABASTER...
WILSONVILLE...
PELHAM...
HELENA...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3372 8644 3304 8624 3310 8669 3307 8683
3307 8688 3305 8688 3303 8700 3371 8720
3379 8690
TIME...MOT...LOC 2000Z 166DEG 39KT 3314 8692 3319 8672
3314 8637
05/MAThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 4:19 AM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 20 hr |
| Oct 13, 4:30 AM CDT | Flash Flood Watch | BMX | Autauga, Bibb, Blount, Chilton, Coosa, Dallas and 19 more | 25 hr |
| Oct 13, 1:18 PM CDT | Special Weather Statement | BMX | Lowndes | 42 min |
| Oct 13, 1:32 PM CDT | Special Weather Statement | BMX | Marengo | 43 min |
| Oct 13, 1:38 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 52 min |
| Oct 13, 1:49 PM CDT | Special Weather Statement | BMX | Bullock | 41 min |
| Oct 13, 1:56 PM CDT | Special Weather Statement | BMX | Autauga, Chilton, Coosa | 49 min |
| Oct 13, 2:08 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Elmore | 67 min |
| Oct 13, 2:13 PM CDT | Special Weather Statement | BMX | Perry | 47 min |
| Oct 13, 2:25 PM CDT | Special Weather Statement | BMX | Hale | 50 min |
| Oct 13, 2:33 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Perry | 42 min |
| Oct 13, 2:44 PM CDT | Special Weather Statement | BMX | Greene, Sumter | 46 min |
| Oct 13, 3:00 PM CDT | Special Weather Statement | BMX | Jefferson, Shelby | 45 min |
| Oct 13, 3:42 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 37 min |
| Oct 13, 3:47 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair | 58 min |
| Oct 13, 4:06 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 54 min |
| Oct 13, 4:25 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 39 min |
| Oct 13, 4:43 PM CDT | Tornado Warning | BMX | Marion | 20 min |
| Oct 13, 6:04 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 56 min |
| Oct 13, 6:51 PM CDT | Tornado Warning | BMX | Lamar, Marion | 16 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.